Alert archive / Alabama / Red Flag Warnings in 2015

Red Flag Warning 10, NWS Tallahassee, FL

October 17, 20155 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Oct 17, 2015, 2:36 AM CDT for 5 counties in Alabama. It took effect at Oct 17, 2015, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2015, 2:36 AM CDT (07:36 UTC)
In effect from
Oct 17, 2015, 11:00 AM CDT
Expired
Oct 17, 2015, 6:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL

The radar

The Ft Rucker radar (KEOX), 20 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2015-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2015-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WWUS82 KTAE 170736
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 AM EDT SAT OCT 17 2015

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CDT THIS EVENING FOR ALL OF SOUTHEAST ALABAMA DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY...BREEZY WINDS...AND DRY FUELS...

.AS A COLD FRONT PUSHES SOUTH OF THE AREA TODAY...A DRY AIR MASS
WILL ARRIVE AND BE ACCOMPANIED BY BREEZY WINDS OF 10 TO 15 MPH BY
THE AFTERNOON HOURS. WHEN COMBINED WITH RELATIVELY DRY FUELS GIVEN
A KEETCH-BYRAM DROUGHT INDEX OF AROUND 500 TO 600 ACROSS THE
AREA...RED FLAG CONDITIONS ARE EXPECTED TODAY IN SOUTHEAST
ALABAMA.

ALZ065>069-172300-
/O.NEW.KTAE.FW.W.0010.151017T1600Z-151017T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
236 AM CDT SAT OCT 17 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

* AFFECTED AREA: COFFEE...DALE...GENEVA...HENRY...AND HOUSTON
  COUNTIES IN SOUTHEAST ALABAMA.

* WIND: 10 TO 15 MPH SUSTAINED WINDS. GUSTS TO 20 MPH.

* HUMIDITY: MINIMUM VALUES 20 TO 26 PERCENT...WITH THE HUMIDITY
  BELOW 30 PERCENT FOR 4 TO 6 HOURS.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

AL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 16, 7:18 PM CDT, 7 hours 18 minutes earlier.

Area forecast discussion, Oct 16, 7:18 PM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM EDT FRI OCT 16 2015

.Near Term [Through Tonight]...

The previous forecast appears to be on track for tonight.

As a dry cold front moves through the area, winds will become
northerly and increase a bit. Temperatures will drop quickly
tonight between the frontal passage and the loss of solar
heating, dipping into the low to mid 50s across the area, possibly
into the upper 40s in parts of southeast AL and southwest GA.

&&

.Aviation...

[Through 00z Sunday] VFR conditions are expected through Saturday.
Winds will shift to the north behind a weak cold front and
generally be 10 to 15 knots on Saturday.

&&

.Prev Discussion [253 PM EDT]...

.Short Term [Saturday Through Sunday Night]...
After a dry cold frontal passage on Saturday morning, much cooler
and drier air will overspread the area. A large surface high
pressure area will build quickly into the Ohio and Tennessee River
Valleys on Saturday evening. With the gradient remaining fairly
tight across the Southeast as the core of the surface anticyclone
remains well to the north, overnight surface winds in the 5 to 10
mph range will make it difficult for temperatures to get
especially cold on Sunday night when the winds pick up more of an
easterly component. Though this will be some of the coolest air so
far this season, have stayed on the warmer side of guidance,
especially with respect to overnight mins. Even so, lows in the
mid to upper 40s should be common for Monday morning.

.Long Term [Monday Through Friday]...
A dry and tranquil period is expected to continue into next week.
Model guidance depicts the surface high pressure area remaining
over the Mid Atlantic States through at least Thursday. By mid
week, deep layer ridging should build over the Gulf of Mexico,
helping to return temperatures to above normal values for the end
of October. Low level moisture will be on the increase on
Wednesday as easterly flow intensifies, however any chance for
rain should remain east of the region.

.Marine...
Winds will steadily increase overnight as a cold front move across
the marine area nearing cautionary levels before sunrise. As high
pressure builds across the Tennessee River Valley, a tightening
pressure gradient will lead to a stretch of advisory conditions
starting Saturday night and continuing through Tuesday.

.Fire Weather...
A reinforcing shot of dry air is expected on Saturday with RH likely
to dip below 30% in southeast Alabama and adjacent parts of the
Florida Panhandle and southwest Georgia for around 4 hours. Winds
may be sufficiently strong to approach red flag criteria in
southeast Alabama, but at this time the KBDI values are very
marginal for red flag conditions across southeast Alabama. The
overall fire danger appears to be too low locally for any watches or
warnings at this time.

.Hydrology...
With no rain in the forecast for the next 7 days, there are no
flood concerns on area rivers.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   56  79  51  76  47 /   0   0   0   0   0
Panama City   58  77  54  74  52 /   0   0   0   0   0
Dothan        50  76  47  71  45 /   0   0   0   0   0
Albany        52  77  46  71  43 /   0   0   0   0   0
Valdosta      55  79  51  74  47 /   0   0   0   0   0
Cross City    54  83  55  76  51 /   0   0   0   0   0
Apalachicola  58  78  56  76  54 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...DVD/MOORE
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...DVD
MARINE...GODSEY
FIRE WEATHER...DVD
HYDROLOGY...GODSEY

Nearby

Red Flag Warnings in Alabama, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.